Display Settings:

Format

Send to:

Choose Destination
Jpn J Ophthalmol. 2012 Sep;56(5):515-7. doi: 10.1007/s10384-012-0159-y. Epub 2012 Jul 12.

Bilateral transient myopia, angle-closure glaucoma, and choroidal detachment induced by methazolamide.

Author information

  • 1Department of Ophthalmology, School of Medicine, Kyungpook National University, #50 Samduk-dong-2-ga, Jung-gu, Daegu 700721, Korea.

Abstract

PURPOSE:

We report the case of a patient with acute bilateral transient myopia, secondary angle-closure glaucoma, and choroidal detachment associated with oral administration of methazolamide.

CASE:

A 51-year-old man developed bilateral transient myopia and secondary angle-closure glaucoma with choroidal detachment after oral administration of methazolamide. Both eyes presented a shallow anterior chamber and elevated intraocular pressure. Ultrasound biomicroscopy revealed annular ciliochoroidal effusion and diffuse thickening of the ciliary body. Angiography showed many scattered islands of hypofluorescence in both eyes.

OBSERVATIONS:

Methazolamide was stopped and prednisolone given orally. Eight days after treatment initiation, clinical symptoms and signs had resolved. The abnormal findings on ultrasound biomicroscopy and angiography disappeared by 2 months.

CONCLUSIONS:

Methazolamide can induce bilateral transient myopia, angle-closure glaucoma, and choroidal detachment. Prompt identification of the causative medications and subsequent discontinuation can induce rapid resolution of angle closure.

PMID:
22782646
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Springer
    Loading ...
    Write to the Help Desk